|Need help, please!
Jan 22, 2006
I posted to you before with the name Pregnant Lady, I was on my 6th month pregnancy during my husband diagnosis. I have delivered a baby boy, he is 3 months old with 6.5kg, very healthy baby. Both of us is HIV negative, I even had the Viral Load test, but was undetectable, my last exposed to my husband was Jan last year, so I am very confidence that I am safe. I was having normal birth due to HIV negative, and breastfed my baby during confinement!
On Oct 13, my husband started to suffer for fever at temp of 37.8 degree celcious, followed by a bad cough, produce a lot of phlegm, mostly white but once a while with green phlegm, after two weeks, he cough up blood for few days, but cough only once a while. Doctor failed to diagnose his illness. Two months later, a doctor told that he suffered for TB from his X-ray, and started treatment with 4 combination medicine, and his HIV doctor had adjusted his HAART Medicine, Enfavirenz increased with 200mg.
1 month after the TB treatment, his X-ray shows some improvement but his fever still remain at 37.4 degree celcious. Anyhow, he produces less phlegm now, and no longer cough up blood, and very litter green phlegm in the morning, sometimes no
What make me worry is that his fever is still remain at 37.4 degree celcious in the evening, day time is at around 37.2 degree celcious after 1 month TB medication.
My question 1, Is he really suffer for TB, or he might suffer with MAC ? I did ask his doctor before, but the doctor said his X-ray shows TB diagnosis, not MAC ! According to his doctor, symptoms for MAC is high fever with chills, and it wont shows improvement in the X-ray
My question 2, Or my husband had been facing Multi Drug Resistance for TB medicine? But he is on medication combination on time on daily basis, and he is never on TB prevention medicine before.
My question 3, Am I thinking too much, or he is just having late response to the medication due to his weak immune system? Shall I be patient and wait for another month?
My question 4, I understand that his TB bacteria will makes his HIV virus replicates faster, but since he is on TB treatment, will the TB still affect the increase of the CD4? He is on 100% faithful adherence to both the TB and HAART treatment. I just hope his CD4 to increase more and faster.
I would appreciate if you could help me on the above, sometimes I think of giving up, but I really pity my husband, he wants to be with his son, he always cry and telling me that he doesnt want to die so early. He had resigned from his job, we are having tight financial, but I dont mind to live in poor, I just hope to prolong his life.
Thank you very much in advance, Theng Theng
Response from Dr. Young
Thanks for your follow up Theng Theng, it's good to hear from you-- especially about your healthy baby boy. I'm sorry that I haven't writen back sooner.
I sounds like your husband has been quite ill, though getting better.
To your questions:
1 &2) You husband's lung symptoms are probably has TB and not MAC, since MAC doesn't usually cause lung disease in HIV patients. You're correct that MAC can cause fever and chills; TB can also cause these symptoms. I'm assuming that he's also receiving a combination therapy for TB-- it appears that his doctors have done the right thing by adjusting drug levels.
3) I think that your are analyzing things-- not too much, but yes, with your husband's weakened immune system, it will take time for recovery; he sounds like he's done well so far.
4) There are interactions between TB and HIV-- patients with active TB tend to take longer to recover their CD4s, though I'd have to admit that this is not my area of expertise (especially from my limited clinical experiences). An incraease of CD4s from 2 to 50 after just 3 months is actually entirely reasonable; I wouldn't feel disappointed at all.
I wish you and your family well in the new year, write back any time. BY
Starting on Combivir
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.